Mississippi, 2023

Tornado and Hail in Mississippi, June 11, 2023

June 11, 2023 · NWS MEG · 38 events in 12 counties and zones

A strong cold front combined with a potent upper-level disturbance moved across the Mid-South during the evening of June 11, 2023. Daytime heating ahead of the front produced moderate instability while the upper-level disturbance resulted in increased amounts of wind shear.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
1
Property damage
$680,000
Crop damage
None recorded
Events
38

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MEG wrote it up.

A strong cold front combined with a potent upper-level disturbance moved across the Mid-South during the evening of June 11, 2023. Daytime heating ahead of the front produced moderate instability while the upper-level disturbance resulted in increased amounts of wind shear. As a result, numerous thunderstorms developed and moved across the region producing large hail, damaging winds, and even a tornado.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before the first event at Jun 11, 2:37 PM CST, 1 hour 58 minutes earlier.

Area forecast discussion, Jun 11, 2:37 PM CST, 1 hour 58 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
337 PM CDT Sun Jun 11 2023

...New SYNOPSIS, DISCUSSION...

.SYNOPSIS...
Issued at 257 PM CDT Sun Jun 11 2023

An unsettled pattern will continue across the Midsouth for the
upcoming work week but cooler temperatures will be a welcomed
change for the first half of the week. Monday should be mostly dry
with high temperatures in the upper 70s to low 80s. However,
showers and thunderstorms are expected each day Tuesday into next
weekend. Temperatures will trend a few degrees warmer each day
with 90s returning area wide by Saturday.

30/Sirmon

&&

.DISCUSSION...(This evening through next Saturday) Issued at 257
PM CDT Sun Jun 11 2023

Showers and thunderstorms are developing rapidly across the
region. An Enhanced Risk of severe thunderstorms exists for
nearly all of the Mid South as a cold front moves through the
region this afternoon and evening. A severe thunderstorm watch has
been issued for all of the Midsouth through 10 pm tonight
although portions of the watch will likely be cancelled after
storms move through and stabilize a given region. Area upper air
soundings show sufficient dry air aloft to result in an enhanced
risk for both large hail and damaging wind, with the greater
threat evolving into damaging wind later this evening. 25-35kt
0-3km shear should be sufficient to maintain healthy updrafts in
storm clusters, but likely too little to result in any significant
tornado threat. Hail and damaging wind will be the main threats
from any severe thunderstorms, but frequent lightning and heavy
rainfall will pose a threat to any outdoor events, even from sub-
severe thunderstorms.

Transient high pressure will build in behind the cold front later
tonight resulting in mostly dry conditions Monday. However, zonal
to weak northwest flow will return Tuesday. Several impulses will
traverse the mean flow Tuesday through Saturday resulting in
multiple rounds of showers and thunderstorms. At this time there
is no indication that widespread severe storms are likely. Heavy
rainfall over several days could develop into a flooding threat.
Temperatures tomorrow should be seasonably pleasant, featuring
highs in the middle 70s to low 80s. We should see our coolest
temperatures of the forecast period Tuesday morning when areas
near the Tennessee River may dip as low as the middle 50s. Expect
high temperatures to trend a few degrees warmer each day with 90s
returning area wide by Saturday.

30/Sirmon

&&

.AVIATION...
(18Z TAFS)
Issued at 1213 PM CDT Sun Jun 11 2023

Current VFR conditions will diminish this afternoon as a result
of a cold frontal passage. Gusty wind conditions are anticipated
to continue ahead of the FROPA and ongoing the VCTS/TSRA at the
terminals. Latest guidance is suggesting KJBR will miss the brunt
of the broken line, but all other TAF sites could experience low
CIGS and brief periods of lower VSBYS during TSRA.

The line is moving quickly with current WSW flow veering NE as a
result of the passage. Possible BR conditions could happen after
thunder activity diminishes, but lack of confidence prohibited in
this TAF cycle. MVFR/IFR conditions are more probable during
20Z-02Z as the front moves through the region, but heavy rainfall
could result in brief periods of lower VSBYS.

DNM

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...None.
MO...None.
MS...None.
TN...None.
&&

PUBLIC FORECAST...JDS
AVIATION...DNM

In the hours before

Special weather statement, Jun 11, 3:17 PM CST, 1 hour 18 minutes before
Special Weather Statement
National Weather Service Memphis TN
417 PM CDT Sun Jun 11 2023

ARZ036-TNZ088-112145-
Crittenden AR-Shelby TN-
417 PM CDT Sun Jun 11 2023

...A strong thunderstorm will impact portions of northeastern
Crittenden and central Shelby Counties through 445 PM CDT...

At 417 PM CDT, Doppler radar was tracking a strong thunderstorm over
Sunset, or over Marion, moving east at 20 mph.

HAZARD...Winds in excess of 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
West Memphis, Marion, Memphis, Sunset, Jericho, Downtown Memphis,
Frayser, Midtown Memphis, Clarkedale, Mound City, Gammon, Cunningham
Corner, Woodstock, St Clair, Harvard, Presidents Island, Briark,
Vincent, Hulbert and Raleigh.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
eastern Arkansas...and west Tennessee.

&&

LAT...LON 3517 9033 3534 9025 3527 8986 3501 8997
TIME...MOT...LOC 2117Z 290DEG 19KT 3523 9021

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

ARS
Special weather statement, Jun 11, 3:43 PM CST, 52 minutes before
Special Weather Statement
National Weather Service Memphis TN
443 PM CDT Sun Jun 11 2023

TNZ089-090-112215-
Hardeman TN-Fayette TN-
443 PM CDT Sun Jun 11 2023

...A strong thunderstorm will impact portions of east central Fayette
and central Hardeman Counties through 515 PM CDT...

At 443 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles south of Whiteville, or 8 miles southwest of Bolivar, moving
east at 20 mph.

HAZARD...Winds in excess of 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Bolivar, Whiteville, Hornsby, Hickory Valley, Hebron, Lisbon, Van
Buren, Middleburg and Shandy.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
west Tennessee.

&&

LAT...LON 3511 8923 3529 8925 3536 8886 3509 8883
TIME...MOT...LOC 2143Z 265DEG 18KT 3521 8915

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

ARS
Special weather statement, Jun 11, 3:45 PM CST, 50 minutes before
Special Weather Statement
National Weather Service Memphis TN
445 PM CDT Sun Jun 11 2023

ARZ036-048-MSZ001-TNZ088-112215-
St. Francis AR-Crittenden AR-DeSoto MS-Shelby TN-
445 PM CDT Sun Jun 11 2023

...A strong thunderstorm will impact portions of northeastern St.
Francis, central Crittenden, northwestern DeSoto and southwestern
Shelby Counties through 515 PM CDT...

At 445 PM CDT, Doppler radar was tracking a strong thunderstorm over
Jennette, or 7 miles south of Earle, moving southeast at 35 mph.

HAZARD...Winds in excess of 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Southaven, West Memphis, Marion, T O Fuller State Park, Memphis,
Walls, Crawfordsville, Edmondson, Anthonyville, Jennette, Pinckney,
Lake Cormorant, Southwest Memphis, Lynchburg, Simsboro, Whitehaven,
Crittenden, Newport, Kate and Browns.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
eastern Arkansas...northwestern Mississippi...and west Tennessee.

&&

LAT...LON 3515 9055 3515 9050 3519 9051 3528 9043
      3507 8998 3485 9018 3513 9056
TIME...MOT...LOC 2145Z 306DEG 30KT 3517 9042

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

ARS
Special weather statement, Jun 11, 3:47 PM CST, 48 minutes before
Special Weather Statement
National Weather Service Memphis TN
447 PM CDT Sun Jun 11 2023

MSZ001-002-TNZ088-112215-
Marshall MS-DeSoto MS-Shelby TN-
447 PM CDT Sun Jun 11 2023

...A strong thunderstorm will impact portions of northeastern DeSoto,
northwestern Marshall and southeastern Shelby Counties through 515 PM
CDT...

At 447 PM CDT, Doppler radar was tracking a strong thunderstorm over
Memphis, or 7 miles northeast of T O Fuller State Park, moving
southeast at 35 mph.

HAZARD...Winds in excess of 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Southaven, Collierville, Germantown, Olive Branch, Memphis, Southeast
Memphis, Downtown Memphis, Southwest Memphis, Lewisburg, Whitehaven,
Midtown Memphis, Piperton, Fairhaven, Cedarview, Parkway Village,
White Station, Handy Corner, Capleville, Miller and Plum Point.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
eastern Arkansas...northwestern Mississippi...and west Tennessee.

&&

LAT...LON 3512 9011 3512 9009 3513 9007 3515 9007
      3516 9008 3523 9001 3506 8964 3500 8964
      3499 8960 3481 8977 3509 9014
TIME...MOT...LOC 2147Z 306DEG 29KT 3512 9001

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

ARS
Special weather statement, Jun 11, 3:59 PM CST, 36 minutes before
Special Weather Statement
National Weather Service Memphis TN
459 PM CDT Sun Jun 11 2023

ARZ035-048-112230-
St. Francis AR-Cross AR-
459 PM CDT Sun Jun 11 2023

...A strong thunderstorm will impact portions of north central St.
Francis and Cross Counties through 530 PM CDT...

At 459 PM CDT, Doppler radar was tracking a strong thunderstorm near
Hickory Ridge, or 11 miles northwest of Wynne, moving southeast at 35
mph.

HAZARD...Winds in excess of 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Wynne, Parkin, Village Creek State Park, Colt, Hickory Ridge,
Vanndale, Hydrick, River Front, Fitzgerald Crossing, Crow Creek,
Wittsburg, Tilton, Duvall, McDonald, Brushy Lake, McElroy, Kinton,
Fair Field, Ellis Chapel and Levesque.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
eastern Arkansas.

&&

LAT...LON 3536 9104 3544 9096 3544 9091 3525 9051
      3503 9070 3528 9104
TIME...MOT...LOC 2159Z 306DEG 29KT 3535 9094

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

ARS
Special weather statement, Jun 11, 4:04 PM CST, 31 minutes before
Special Weather Statement
National Weather Service Memphis TN
504 PM CDT Sun Jun 11 2023

TNZ050-089-090-112230-
Hardeman TN-Fayette TN-Haywood TN-
504 PM CDT Sun Jun 11 2023

...A strong thunderstorm will impact portions of northern Fayette,
northwestern Hardeman and south central Haywood Counties through 530
PM CDT...

At 504 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles northeast of Arlington, or 17 miles south of Covington, moving
east at 40 mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Whiteville, Somerville, Dancyville, Warren, Oakland, Gallaway,
Braden, Hickory Valley, Yum Yum, Fayette Corners, Laconia, Cedar
Chapel, Belmont, Vildo, Middleburg, Longtown, Moorman, Taylor Chapel,
Lambert and Miller.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
west Tennessee.

&&

LAT...LON 3515 8909 3524 8964 3538 8963 3539 8961
      3540 8955 3540 8948 3542 8947 3542 8905
TIME...MOT...LOC 2204Z 276DEG 36KT 3533 8955

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

ARS

The radar

The Memphis radar (KNQA), 47 km away, was scanning. The volume nearest the first event began at 22:35 UTC.

Open the radar archive at this moment

Event by event

19 hail, 18 thunderstorm wind, 1 tornado. Local standard time, as filed.

Hail, De Soto

When
June 11, 4:35 PM CST to 4:40 PM CST
Where
De Soto County, 2 mi N of Walls
Measured
1.25 in hail
Reported by
Public
Coordinates
34.979, -90.130

Hail, De Soto

When
June 11, 4:35 PM CST to 4:40 PM CST
Where
De Soto County, 0.97 mi NNW of Walls
Measured
1 in hail
Reported by
Amateur Radio
Coordinates
34.962, -90.138

Quarter-size hail fell at Goodman Road and Delta Bluffs Parkway.

Hail, De Soto

When
June 11, 4:46 PM CST to 4:51 PM CST
Where
De Soto County, 1 mi NW of Horn Lake
Measured
2 in hail
Reported by
Public
Coordinates
34.980, -90.043

Hail, De Soto

When
June 11, 4:50 PM CST to 4:55 PM CST
Where
De Soto County, 1.68 mi SSE of Horn Lake
Measured
1.75 in hail
Reported by
Emergency Manager
Coordinates
34.948, -90.016

Golf ball-sized hail fell at Highway 51 and Nail Road.

Thunderstorm Wind, Marshall

When
June 11, 5:10 PM CST to 5:15 PM CST
Where
Marshall County, 2.87 mi SSW of Holly Spgs
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
Public
Coordinates
34.734, -89.475

A utility pole and some powerlines were knocked down along Old Highway 4.

Hail, Panola

When
June 11, 5:45 PM CST to 5:50 PM CST
Where
Panola County, 2 mi SSW of Batesville
Measured
1 in hail
Reported by
Public
Coordinates
34.293, -89.963

Quarter-size hail fell just south of Batesville.

Hail, Panola

When
June 11, 5:47 PM CST to 5:52 PM CST
Where
Panola County, Buxton
Measured
1 in hail
Reported by
Public
Coordinates
34.530, -90.200

Quarter size hail fell south of Sarah.

Hail, Panola

When
June 11, 5:48 PM CST to 5:53 PM CST
Where
Panola County, 2.25 mi ESE of Batesville
Measured
1.75 in hail
Reported by
Public
Coordinates
34.306, -89.914

Golfball size hail fell at the Panola County Medical Center.

Hail, De Soto

When
June 11, 5:48 PM CST to 5:53 PM CST
Where
De Soto County, 1.2 mi NW of Bright to 0.73 mi N of Bright
Measured
1 in hail
Reported by
Amateur Radio
Coordinates
34.861, -89.937

Quarter-size hail fell at Getwell Road and Byhalia Road and Malone Road and Byhalia Road.

Thunderstorm Wind, Prentiss

When
June 11, 5:50 PM CST to 5:55 PM CST
Where
Prentiss County, 4.38 mi N of Booneville
Measured
50 kt (58 mph) estimated gust
Property damage
$25,000
Reported by
Department of Highways
Coordinates
34.713, -88.561

The roof of a skating rink was blown off in Thrasher. Several trees were knocked down in the area.

Thunderstorm Wind, Tate

When
June 11, 6:05 PM CST to 6:10 PM CST
Where
Tate County, 0.73 mi WNW of Independence
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
Trained Spotter
Coordinates
34.705, -89.811

Trees down in the Independence area. Trees down across Sycamore Road and Highway 305 at Independence Road.

Hail, Lafayette

When
June 11, 6:15 PM CST to 6:20 PM CST
Where
Lafayette County, 5 mi SE of Oxford
Measured
1.75 in hail
Reported by
Emergency Manager
Coordinates
34.319, -89.458

Hail, Union

When
June 11, 6:21 PM CST to 6:26 PM CST
Where
Union County, 0.68 mi S of Cornersville
Measured
1.25 in hail
Reported by
Public
Coordinates
34.540, -89.252

Half-dollar size hail fell along Highway 349 near Cornersville.

Thunderstorm Wind, Tate

When
June 11, 6:21 PM CST to 6:26 PM CST
Where
Tate County, 1.6 mi SSE of Bet
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Trained Spotter
Coordinates
34.660, -89.737

Tree and powerline down at Tate-Marshall Road at Clanton Road.

Hail, Lafayette

When
June 11, 6:22 PM CST to 6:27 PM CST
Where
Lafayette County, 2.65 mi NNE of Tula
Measured
1.5 in hail
Reported by
Trained Spotter
Coordinates
34.267, -89.359

Ping-pong ball-sized hail fell at the intersection of Highway 331 and Highway 334.

Hail, Lafayette

When
June 11, 6:25 PM CST to 6:30 PM CST
Where
Lafayette County, 4 mi W of Denmark
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
34.320, -89.420

Quarter-size hail fell in the Lakes subdivision near Oxford.

Thunderstorm Wind, Union

When
June 11, 6:31 PM CST to 6:36 PM CST
Where
Union County, 0.62 mi WSW of Poolville
Measured
50 kt (58 mph) estimated gust
Property damage
$7,000
Reported by
Utility Company
Coordinates
34.467, -89.130

A utility pole was broken and powerlines were knocked down along Highway 30 near County Road 56 west of New Albany.

Hail, Union

When
June 11, 6:36 PM CST to 6:41 PM CST
Where
Union County, Martintown
Measured
1 in hail
Reported by
Public
Coordinates
34.470, -89.050

Quarter size hail fell in the Martintown area.

Hail, Union

When
June 11, 6:38 PM CST to 6:43 PM CST
Where
Union County, New Albany
Measured
1.5 in hail
Reported by
Broadcast Media
Coordinates
34.500, -89.000

Ping pong ball size hail fell near New Albany.

Hail, Union

When
June 11, 6:41 PM CST to 6:46 PM CST
Where
Union County, Ingomar
Measured
1 in hail
Reported by
Broadcast Media
Coordinates
34.420, -89.030

Hail, Tunica

When
June 11, 6:51 PM CST to 6:56 PM CST
Where
Tunica County, 0.64 mi NNE of Tunica
Measured
1 in hail
Reported by
Emergency Manager
Coordinates
34.688, -90.376

Quarter-size hail was reported on Highway 61 in Tunica.

Hail, Panola

When
June 11, 6:53 PM CST to 6:58 PM CST
Where
Panola County, 1 mi ENE of Crenshaw
Measured
1.25 in hail
Reported by
Public
Coordinates
34.505, -90.184

Thunderstorm Wind, Tate

When
June 11, 6:55 PM CST to 7:00 PM CST
Where
Tate County, 0.83 mi N of Coldwater
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Public
Coordinates
34.692, -89.969

Several trees were blown down along Hill Road.

Thunderstorm Wind, Lafayette

When
June 11, 6:55 PM CST to 7:00 PM CST
Where
Lafayette County, 5.19 mi ENE of Cambridge
Measured
50 kt (58 mph) estimated gust
Property damage
$7,000
Reported by
Public
Coordinates
34.470, -89.282

Trees were knocked down on County Road 268.

Hail, Calhoun

When
June 11, 7:05 PM CST to 7:10 PM CST
Where
Calhoun County, Banner
Measured
1 in hail
Reported by
Public
Coordinates
34.100, -89.400

Thunderstorm Wind, Lee

When
June 11, 7:15 PM CST to 7:20 PM CST
Where
Lee County, 1.29 mi E of (Tup)lemons Arpt Tup
Measured
50 kt (58 mph) estimated gust
Property damage
$25,000
Reported by
Broadcast Media
Coordinates
34.267, -88.748

A tree fell on two vehicles in the Cedar Pointe Neighborhood in Tupelo.

Hail, Lee

When
June 11, 7:18 PM CST to 7:23 PM CST
Where
Lee County, 2 mi NNE of Verona
Measured
1 in hail
Reported by
Public
Coordinates
34.227, -88.687

Quarter-size hail fell in the southern part of Tupelo.

Thunderstorm Wind, Lee

When
June 11, 7:18 PM CST to 7:23 PM CST
Where
Lee County, 3 mi SSW of Tupelo
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Trained Spotter
Coordinates
34.230, -88.740

Straight-line winds damaged shutters on a home in southwest Tupelo. A few large tree branches were also knocked down.

Thunderstorm Wind, Lee

When
June 11, 7:20 PM CST to 7:25 PM CST
Where
Lee County, 1.03 mi SSE of Tupelo
Measured
50 kt (58 mph) estimated gust
Injuries
1 direct, 0 indirect
Property damage
$65,000
Reported by
Law Enforcement
Coordinates
34.257, -88.713

Trees and powerlines were knocked down in central Tupelo. One tree fell on a house with a minor injury.

Thunderstorm Wind, Itawamba

When
June 11, 7:39 PM CST to 7:45 PM CST
Where
Itawamba County, 2.8 mi W of White Spgs to 2.43 mi S of White Spgs
Measured
56 kt (64 mph) estimated gust
Property damage
$350,000
Reported by
NWS Storm Survey
Coordinates
34.149, -88.429

Straight-line winds uprooted trees on Enon Church Road and caused significant damage to three greenhouses on Cardsville Church Road. Other greenhouses suffered minor damage. The swath of damaging wind traveled southeast and tore the roof off of a boathouse along the Tennessee-Tombigbee Waterway.

Thunderstorm Wind, Calhoun

When
June 11, 8:28 PM CST to 8:33 PM CST
Where
Calhoun County, 2 mi NE of Vardaman
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
Public
Coordinates
33.891, -89.155

Straight-line winds knocked down a couple of trees and caused minor damage to the siding of a home.

Thunderstorm Wind, Chickasaw

When
June 11, 8:32 PM CST to 8:37 PM CST
Where
Chickasaw County, 2.21 mi NNE of Pyland
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Public
Coordinates
33.907, -89.099

Trees were knocked down across County Road 424 west of Houston.

Tornado, Chickasaw

When
June 11, 8:34 PM CST to 8:36 PM CST
Where
Chickasaw County, 2.86 mi ESE of Pyland to 2.65 mi WNW of Anchor
Rating
EF1
Path length
0.86 mi
Path width
100 yd
Property damage
$50,000
Reported by
NWS Storm Survey
Coordinates
33.857, -89.078

This short-lived tornado initially touched down in a field just to the northwest of a mobile home on County Road 416, where a couple of trees were uprooted. The tornado then proceeded to damage a single-wide mobile home. The mobile home sustained significant roof removal and one of its walls partially collapsed. Additionally, the mobile home slid off of its foundation blocks and an attached patio partially collapsed. The tornado then traveled south-southeast across County Road 416 scattering debris from the mobile home into nearby trees and snapping several pine trees along the roadway. An adjacent single-story home received minor roof damage and partial uplift of its front porch along with a tossed carport. The tornado then traveled through a field and partially removed a metal roof from an outbuilding at a single-family residence before lifting.

Thunderstorm Wind, Chickasaw

When
June 11, 8:34 PM CST to 8:39 PM CST
Where
Chickasaw County, 2.49 mi WNW of Houston Muni Arpt
Measured
65 kt (75 mph) estimated gust
Property damage
$25,000
Reported by
NWS Storm Survey
Coordinates
33.889, -89.062

A carport was torn from a building and a few trees were uprooted at a residence on Highway 8.

Thunderstorm Wind, Chickasaw

When
June 11, 8:40 PM CST to 8:45 PM CST
Where
Chickasaw County, 0.43 mi SW of Anchor
Measured
50 kt (58 mph) estimated gust
Property damage
$7,000
Reported by
Public
Coordinates
33.826, -89.036

Trees and powerlines were knocked down across Anchor Road.

Thunderstorm Wind, Chickasaw

When
June 11, 8:42 PM CST to 8:47 PM CST
Where
Chickasaw County, Houston
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
Public
Coordinates
33.900, -89.000

Trees were knocked down on two vehicles on Jackson Street.

Thunderstorm Wind, Chickasaw

When
June 11, 8:45 PM CST to 8:50 PM CST
Where
Chickasaw County, Woodland
Measured
50 kt (58 mph) estimated gust
Property damage
$15,000
Reported by
Emergency Manager
Coordinates
33.780, -89.070

A large tree was knocked down on a home in the Woodland area.

Thunderstorm Wind, Chickasaw

When
June 11, 8:45 PM CST to 8:50 PM CST
Where
Chickasaw County, 5 mi ENE of Woodland
Measured
50 kt (58 mph) estimated gust
Property damage
$50,000
Reported by
Emergency Manager
Coordinates
33.808, -88.990

An uprooted tree destroyed a manufactured home.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Mississippi in 2023Every state in 2023This day in weather historyThe tornado archive for Mississippi, 2023Warnings in Mississippi, June 2023

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1112079, 1112080, 1112081, 1112086, 1112090, 1112097, 1114372, 1114383, 1114386, 1114388, 1114602, 1114605, 1114621, 1114630, 1114606, 1114631, 1114632, 1114634, 1114642, 1114647, 1114648, 1114650, 1114652, 1115083, 1115104, 1115158, 1115105, 1115106, 1115111, 1115136, 1115138, 1115139, 1112069, 1115137, 1115100, 1115102, 1112091, 1115140.